Water Slap, Prednisone Worked, Should I Try More?

Discussion in 'Introduce Yourself' started by nesto, Jul 20, 2018.

    1. nesto
      Amazed

      nesto Member

      Tinnitus Since:
      07/2018
      Cause of Tinnitus:
      water slap
      Hi lovely and brave people,

      I'm posting this here, since I tried posting it in the treatments but couldn't make a new thread.

      Let me introduce my story, I got Tinnitus after jumping into a river from a 5m height and slapping my right ear against the water. That was 19 days ago.

      I went to the ENT 12 days after the onset, she prescribed me prednisone for 5 days (dosis of 100mg first day, tapering 20mg each day during five days). I had kind of a mild T (4/10), but the second and thir day on Prednisone my T became really low (2/10 or even 1/10). The treatment was finished yesterday, and my T came to a level closer to what it was before, maybe a bit lower (3,5 -4 /10).

      Yesterday I had control with my ENT, she told me that the treatment was over, that I shouldn't take more pills and should try to not focus on my T, that it might or might not fade away with time. This was a bit disappointing for me, since prednisone seemed to be working.

      That is why I wanted to ask you guys, should I got back to the GP to ask for a longer treatment on Prednisone ? Or just follow her advise and not doing anything else.
       
    2. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      That's a tough one.

      When did your T begin to get back to 3.5? Did it happen After you took your last Prednisone pill, or did it start happening sometime before you took that last pill?
       
    3. AUTHOR
      AUTHOR
      nesto
      Amazed

      nesto Member

      Tinnitus Since:
      07/2018
      Cause of Tinnitus:
      water slap
      It went from 2 to 3.5 the last day I took prednisone, it was two days ago, that day the dose was the lowest (20mg).
      Right now my T is almost the same (3.5/10)
       
    4. Bobby B
      Fine

      Bobby B Member Benefactor

      Tinnitus Since:
      11/2015
      Cause of Tinnitus:
      long term NIHL and recent acoustic trauma
      I think the ent is right
      She did the right thing and gave you a high dosage
      But prednisone has a very limited window of opportunity usually a few hours or 2-3 days
      My ent told me 3 weeks after trauma will make no difference

      Nevertheless I still took prednisone again a few weeks later and sure enough it made no lasting difference but I did experience a day or two of very low T during that time of
       
    5. Bill Bauer
      No Mood

      Bill Bauer Member Hall of Fame

      Tinnitus Since:
      February, 2017
      Cause of Tinnitus:
      Acoustic Trauma
      Seeing how it seems to have been having a positive effect, if I were you, I would ask for more prednisone,
       

Share This Page

Loading...